Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Took mifepristone and misoprostol. Started diarrhoea and bleeding for a day. Why has bleeding stopped?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I took mifepristone orally day before yesterday at 10 am .. and yesterday at 11 am i took 4 misoprostol tablets one by one orally with water .. then yesterday at 4pm in the evening i got diarroheahea and period started till 10 pm in the night that too no heavy bleeding .... and after that bleeding has not occured .. please help..
Posted Wed, 8 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Prasad 2 hours later

Thanks for posting your query.

It seems you are attempting medical abortion. Before I proceed to address your concern, I just wish you are doing it under the care of a gynecologist, because the protocols of medical termination differ from region to region.

The usual protocol is mifepristone (200 to 600mg) is given on first day and 4 tablets of misoprostol (200 - 400mcg) 48 hours later preferably through vaginal route. Bleeding can happen immediately or in the next 2-3 days. If the process fails, suction evacuation or dilatation and curettage is taken up to complete the process.

The duration of pregnancy plays a vital role in determining the success through medical drugs. If you were under 9-12 weeks of pregnancy you may wait for another day to check for bleeding. If there is no bleeding then the next step would be

1. Get an ultrasound examination to know the status of pregnancy
2. Consult a gynecologist if products of conception are still left inside. If yes, then you may need to repeat the dose of misoprostol or mechanical suction and evacuation of products would be planned.

I understand your concern and hope this serves as guidelines to help you. Let me know if you have any more inquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor